New Mexico, 2015High Wind in New Mexico, November 5, 2015
November 5, 2015 · NWS MAF · 1 event in 1 county or zone
The passage of strong upper trough resulted in strong winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of strong upper trough resulted in strong winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 5, 10:36 AM MST, 24 minutes earlier.
Area forecast discussion, Nov 5, 10:36 AM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1136 AM CST THU NOV 5 2015
.DISCUSSION...
The latest Aviation Discussion is included below
&&
.AVIATION...
Fog this morning has given way to westerly winds and VFR
conditions across area terminals. Winds are forecast to remain
westerly and become gusty through the afternoon with gusts of 25-30
kts possible at all terminals. Gusts will subside around sunset
with winds calming and becoming northerly by morning.
&&
PREV DISCUSSION... /issued 445 AM CST THU NOV 5 2015/
UPDATE...
See public discussion below.
DISCUSSION...
Updated the grids to add patchy dense fog across Lea county New
Mexico and much of the Permian Basin this morning based on latest
observations and trends. Also removed mention of any
precipitation today based on latest radar trends.
updated products to be sent shortly
PREV DISCUSSION... /issued 346 AM CST THU NOV 5 2015/
DISCUSSION...
Large upper level trough centered across northern Arizona will
move quickly east today to the western high plains by this
evening. As a result surface dry line/cold front combo will
quickly move east this morning toward central Texas. Thunderstorm
chances across the extreme eastern Permian Basin should end
this morning as these surface features move quickly east of the
forecast area. In its wake slightly cooler air and windy to very
windy conditions will develop in the mountains with breezy to
windy conditions developing in many areas of the plains as the
vigorous upper trough passes by to the north. Will continue the
High Wind Warning for the Guadalupe Mountains Today due to a 40 to
50 knot westerly 700 millibar wind forecast combined with a tight
surface pressure gradient. Winds will diminish rapidly by sunset
due to nocturnal cooling and passage of the upper trough.
Friday looks to be a quiet day behind this system before a broader
and weaker upper trough approaches from the northwest Friday
night and Saturday. This trough will combine with a reinforcing
cold front to produce mainly a slight chance of showers and
thunderstorms across the eastern Permian Basin and lower Trans
Pecos of west Texas Friday night and Saturday. In addition much
below normal temperatures are expected behind this front Saturday.
The rest of the forecast Sunday through the middle of next week
looks dry with zonal flow transitioning to southwesterly aloft
ahead of the next western system. Near normal temperatures are
expected through this period.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Watch from late tonight through Friday morning FOR THE
FOLLOWING ZONES... Northern Lea County...Southeast
Plains/BLM Roswell/LNZ.
High Wind Warning until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Guadalupe Mountains of Eddy County.
TX...High Wind Warning until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
99Hazardous weather outlook, Nov 5, 7:51 AM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 AM CST THU NOV 5 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061500-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
851 AM CST THU NOV 5 2015 /751 AM MST THU NOV 5 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
WESTERLY WINDS OF 35 TO 45 MPH, AND GUSTS NEAR 65 MPH, ARE
EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING
THROUGH THIS AFTERNOON. THEREFORE, A HIGH WIND WARNING IS IN
EFFECT.
COLDER TEMPERATURES WILL SETTLE OVER THE REGION TONIGHT. NORTHERN
LEA COUNTY IN NEW MEXICO COULD HAVE A FREEZE BY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Nov 5, 6:13 AM MST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 AM CST THU NOV 5 2015
NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-051600-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
713 AM CST THU NOV 5 2015 /613 AM MST THU NOV 5 2015/
...LOCALLY DENSE FOG ACROSS THE AREA...
REPORTS FROM ACROSS THE AREA INDICATE PATCHY DENSE FOG. VISIBILITIES
ARE THE LOWEST ACROSS THE CENTRAL PERMIAN BASIN AND ARE AS LOW AS
ONE EIGHT OF A MILE...THE NORTHWEST BASIN REPORTS 1 TO 5 MILES...
LEA COUNTY IN SOUTHEAST NEW MEXICO AROUND ONE QUARTER MILE...AND
THE EASTERN PERMIAN BASIN REPORTS 2 TO 5 MILES. FOG IS EXPECTED TO
LIFT BY 10 AM.
BE PREPARED FOR RAPID CHANGES IN VISIBILITY IN SHORT DISTANCES.
BE ESPECIALLY CAUTIOUS AT INTERSECTIONS.
High Wind, Guadalupe Mountains of Eddy County
- When
- November 5, 11:00 AM MST to 3:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, November 5, 20151 death · 1 event
- Tornado and Flash Flooding in Texas, November 5 to 6, 2015$191,000 · EF0 · 22 events
- Hail and Damaging Wind in Kansas, November 5, 2015$50,000 · 1 in hail · 5 events
- Tornado in Oklahoma, November 5, 2015$10,000 · EF1 · 1 event
- Tornado and Hail in Oklahoma, November 5, 2015$9,000 · EF0 · 11 events
- High Surf in Hawaii, November 5 to 18, 20158 events
- Winter Weather in Colorado, November 5 to 6, 20156 events
- Dense Fog in Maryland, November 5 to 6, 20155 events
- Hail in Kansas, November 5, 20151.5 in hail · 5 events
- Heavy Rain in Missouri, November 5, 20153 events
- Dense Fog in Virginia, November 5, 20152 events
- Hail in Oklahoma, November 5, 20151 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602045.